Posted by: M... | 2009-07-20

Worried - 5 weeks pregnant

I just found out that I am 5 weeks pregnant with my second child. My husband and I have been trying for a 2nd child for than a year. My concern is that I used a 5 days Antibiotics (Avelon Moxifloxacin) and Cortisone (Panacort 5mg) when I was about 3 weeks pregnant –  I really did not think that I was pregnant then. Will this harm our unborn? What now to do?? I am really worried and my gynaecologist said to come and see him only at 8 weeks pregnant? What if I have hurt our unborn? Will the doctor be able to tell if the baby is okay?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo M
I could find this:
"Moxifloxacin was not teratogenic when administered to pregnant rats during organogenesis at oral doses as high as 500 mg/kg/day (approximately 21,700 times the highest recommended total daily human ophthalmic dose); however, decreased fetal body weights and slightly delayed fetal skeletal development were observed. There was no evidence of teratogenicity when pregnant Cynomolgus monkeys were given oral doses as high as 100 mg/kg/day (approximately 4,300 times the highest recommended total daily human ophthalmic dose). An increased incidence of smaller fetuses was observed at 100 mg/kg/day.Since there are no adequate and well-controlled studies in pregnant women, moxifloxacin should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus."

I dont' think you have to worry - the doses you used were low and short and in a period when there was not really any bone or cartilage yet formed.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: M... | 2009-07-20

Thanks Dr Bets .... I was worried sick. You are the best! M

Reply to M...

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.